Hi. Anyone offer advice? I take steroid inhalers- recently diagnosed with oral thrush - not responding to Nystan and feeling like I have flu

Its been 6 days and everyday I am not feeling better - totally wiped out, no energy throat is sore although some of the white markings seem to have cleared up. Apart from my asthma i've generally been in good health and am 36 YO male. Is this a normal reaction to oral thrush? The fatigue/ill feeling was also starting before I began the Nystan. I am also trying oil-pulling with virgin coconut oil and avoiding all sugar and carbs. Any help or advice would be really gratefully received.

Last edited by

11 Replies

oldestnewest
  • You probably know this already but anyway, best to use your inhaler through a spacer as you get a much higher percentage of the drug to your lungs and you don't get so much residue in your mouth. It is also very important to rinse your mouth and throat after every use.

    There are other ant fungals eg fluconazole. Check out with your pharmacist letting him know what drugs you are taking.

    Hope you start to feel better soon.

    love cx

  • Thanks very much indeed for the pointers! I have started to use a spacer now but was not before. Also just a bit freaked out by how ill i've been feeling with the thrush! Is this normal? I will definitely ask about other ant-fungals.

    R :)

  • Maybe you have an infection or virus and should perhaps see your GP. cx

  • give listerene mouth wash a try best wishes Irene

  • Thanks Irene. :)

  • You could also try daktarin gel and Dequadin lozenges...both available over the counter. I always keep a supply of both with my meds.

    Lorraine

    xxx

  • I find plain yogurt soothing, although it may not make the thrush go away I find it helps. As cofdrop has said maybe you have an infection or virus as well.

  • Have you tried diflucan (sp) you need a dr's script to get it here in Ireland its just one tab you take as a single dose always works.

  • also called fluconazole. One tab high dose or 7 lower dose tabs taken 1 over 7 days. love cx

  • I suffer often with oral thrush due to every day use of steroids and frequent antibiotics. I find nystan effective if I remember to do the four doses a day, but one bottle is rarely enough. Like Luckyring above I also keep a supply of Daktarin Oral Gel (or the GP will prescribe it) but again, one small tube is not usually enough. Live yoghourt is often recommended and several people have also suggested salt water gargles in the past.

    I'm sorry I can't help with the feeling ill side. This hasn't happened to me but if you google there seems to be some suggestion of feeling tired.

    Best of luck.

  • Thanks for all the advice everyone. Starting to feel a little better today! Rx

You may also like...